Open Access
Translator Disclaimer
March, 1991 Breakdown Points of Affine Equivariant Estimators of Multivariate Location and Covariance Matrices
Hendrik P. Lopuhaa, Peter J. Rousseeuw
Ann. Statist. 19(1): 229-248 (March, 1991). DOI: 10.1214/aos/1176347978

Abstract

Finite-sample replacement breakdown points are derived for different types of estimators of multivariate location and covariance matrices. The role of various equivariance properties is illustrated. The breakdown point is related to a measure of performance based on large deviations probabilities. Finally, we show that one-step reweighting preserves the breakdown point.

Citation

Download Citation

Hendrik P. Lopuhaa. Peter J. Rousseeuw. "Breakdown Points of Affine Equivariant Estimators of Multivariate Location and Covariance Matrices." Ann. Statist. 19 (1) 229 - 248, March, 1991. https://doi.org/10.1214/aos/1176347978

Information

Published: March, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0733.62058
MathSciNet: MR1091847
Digital Object Identifier: 10.1214/aos/1176347978

Subjects:
Primary: 62F35
Secondary: 62H12

Keywords: affine equivariance , Breakdown point , tails of a distribution , weighted mean and covariance

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.19 • No. 1 • March, 1991
Back to Top